MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55243
Medical Device Problem Code Cut In Material (2454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the tip of the dilator of the delivery system of the zenith flex with spiral-z technology aaa endovascular graft was damaged (cut) by the wire during the advancement of the delivery system over the wire in preparation to advance the device through the vessel.The physician attempted to cut off the dilator tip but the tool they were using became hooked on the wire.The procedure was completed using another device.There was no unintended portion of the device left in the patient¿s body.No additional procedures were required.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: visual inspection and dimensional verification were performed on the returned device.A review of documentation included a review of complaint history, the device history record, drawings, the instructions for use, manufacturing instructions, quality control data and specifications.The zenith flex with spiral-z technology aaa endovascular graft iliac leg was returned for investigation.The device was used however, the graft was not deployed.The proximal portion of the introducer tip was severed.The cut was consistent with a sharp cutting instrument.The inner lumen is free of distortions, marks or tears.The portion that was severed was not returned.The wire guide used was not returned.Even though the threaded tip length of the returned device was too short, there is no evidence that it was manufactured or shipped out of specification.The severed section of the device was not returned so the initial length of the device could not be confirmed.Additionally, without the severed section, damage to the dilator tip from the wire guide could not be confirmed.It was confirmed that there was no evidence that the dilator tip was damaged before use and that the dilator tip was attempted to be cut because the device could no longer be advanced on the wire.It was clarified that the zsle delivery system was placed over the stiff end of the wire guide when the wire was inside the patient at the femoral access site.When the tip of the zsle got bent on the delivery system, it was reported that the wire also got kinked in the same event, and that the patient had tortuous and calcified anatomy.The dilator tip was most likely damaged from advancement of the delivery system through the patient's reported tortuous and calcified anatomy.The kinking and damage to the dilator tip could have prevented the device from further advancing over the wire guide which is a plausible explanation for the attempt to cut off the dilator tip, although this action would not have been advisable as it would no longer have a smooth transition through the vessel.Per the instructions for use (ifu) provided with the device section 4.5: implant procedure: do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide of delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis, or in calcified or tortuous vessels.Based on review of the design history files as well as analysis of the returned device, there is no evidence that the device was manufactured out of specification.The root cause of this complaint is likely procedure related - patient condition related to occurrence.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7084674
Report Number1820334-2017-04264
Device Sequence Number782288
Product Code MIH
UDI-Device Identifier10827002552439
UDI-Public(01)10827002552439(17)200925(10)8211617
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55243
Device Catalogue NumberZSLE-20-90-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer02/20/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1